Alert archive / Connecticut / River Flood Warnings in 2013
River Flood Warning 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Jun 14, 2013, 4:27 AM EDT for Capitol Planning Region, Connecticut. It took effect at Jun 14, 2013, 6:15 AM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2013, 4:27 AM EDT (08:27 UTC)
- In effect from
- Jun 14, 2013, 6:15 AM EDT
- Expired
- Jun 14, 2013, 8:42 AM EDT
- In force
- 2 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- Minor
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 109 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Farmington River at Unionville (UNVC3). The gauge peaked at 11.72 ft at Jun 14, 2013, 6:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01188090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
077 WGUS41 KBOX 140827 FLWBOX BULLETIN...IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TAUNTON MA 427 AM EDT FRI JUN 14 2013 ...THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN CONNECTICUT... FARMINGTON RIVER AT UNIONVILLE AFFECTING HARTFORD COUNTY RAINFALL TOTALS AROUND 2 INCHES WILL BRING THE FARMINGTON RIVER AT UNIONVILLE INTO MINOR FLOOD THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && CTC003-141905- /O.NEW.KBOX.FL.W.0008.130614T1107Z-130614T1905Z/ /UNVC3.1.ER.130614T1107Z.130614T1200Z.130614T1305Z.NO/ 427 AM EDT FRI JUN 14 2013 THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A * FLOOD WARNING FOR THE FARMINGTON RIVER AT UNIONVILLE. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 4:16 AM FRIDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 12.2 FEET BY MID MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY AFTERNOON. * IMPACT...AT 12.0 FEET...MINOR FLOODING OF LOWLAND AREAS ALONG THE RIVER IS EXPECTED...AND MAY INCLUDE LOWEST LYING HOMES AND BUSINESSES ALONG ROUTE 4.
2 follow-up statements
600 WGUS81 KBOX 140911 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 511 AM EDT FRI JUN 14 2013 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN CONNECTICUT...MASSACHUSETTS...RHODE ISLAND... CONNECTICUT RIVER AT MIDDLE HADDAM AFFECTING MIDDLESEX COUNTY CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES FARMINGTON RIVER AT UNIONVILLE AFFECTING HARTFORD COUNTY FARMINGTON RIVER AT SIMSBURY AFFECTING HARTFORD COUNTY CHARLES RIVER AT DOVER AFFECTING MIDDLESEX AND NORFOLK COUNTIES PAWTUXET RIVER AT CRANSTON AFFECTING KENT AND PROVIDENCE COUNTIES RAINFALL TOTALS OF 1 TO 3 INCHES WILL RESULT IN MINOR FLOODING FOR THE NEXT FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && CTC007-142111- /O.EXT.KBOX.FL.W.0004.000000T0000Z-000000T0000Z/ /MHDC3.1.ER.130613T1956Z.130615T2200Z.000000T0000Z.UU/ 511 AM EDT FRI JUN 14 2013 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLE HADDAM. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 4:55 AM FRIDAY THE STAGE WAS 8.1 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.6 FEET BY THIS EVENING. A CREST NEAR 9.1 FEET IS EXPECTED SATURDAY AFTERNOON. * IMPACT...AT 9.5 FEET...FLOODING CLOSES MOST OF MEADOW ROAD/RT 17A IN THE GILDERSLEEVE SECTION OF PORTLAND. FLOODING IMPACTS THE MIDDLETOWN MARINA AND MEADOW FARMS. IN CROMWELL...PORTIONS OF RIVER ROAD WILL BE CLOSED. IN ROCKY HILL...PARTS OF MEADOW ROAD WILL BE IMPASSABLE FOR A TIME. FLOODING CONTINUES ALONG THE RIVER SOUTHWARD THROUGH ESSEX. $$ CTC003-007-142111- /O.EXT.KBOX.FL.W.0005.000000T0000Z-130617T0100Z/ /HFDC3.1.ER.130613T1620Z.130615T0600Z.130616T1900Z.NO/ 511 AM EDT FRI JUN 14 2013 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:46 AM FRIDAY THE STAGE WAS 17.3 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY 2 AM SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY AFTERNOON. * IMPACT...AT 19.0 FEET...FLOODING OF LOW LYING AREAS BELOW HARTFORD IS EXPECTED...ESPECIALLY IN AREAS THAT ARE OUTSIDE OF LEVEE PROTECTION. FLOODING ALSO AFFECTS LOW LYING AREAS UPSTREAM OF HARTFORD...INCLUDING A PORTION OF WINDSOR WHERE THE FARMINGTON RIVER EMPTIES INTO THE CONNECTICUT RIVER. FURTHER DOWNSTREAM FLOODING CLOSES MOST OF MEADOW ROAD/RT 17A IN PORTLAND. FLOODING IMPACTS THE MIDDLETOWN MARINA AND MEADOW FARMS. IN CROMWELL... PORTIONS OF RIVER ROAD WILL BE CLOSED. FLOODING CONTINUES ALONG THE RIVER THROUGH ESSEX. $$ CTC003-142019- /O.EXT.KBOX.FL.W.0008.130614T1015Z-130614T2019Z/ /UNVC3.1.ER.130614T1015Z.130614T1200Z.130614T1419Z.NO/ 511 AM EDT FRI JUN 14 2013 THE FLOOD WARNING CONTINUES FOR THE FARMINGTON RIVER AT UNIONVILLE. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 4:46 AM FRIDAY THE STAGE WAS 11.5 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 12.2 FEET THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 12.0 FEET...MINOR FLOODING OF LOWLAND AREAS ALONG THE RIVER IS EXPECTED...AND MAY INCLUDE LOWEST LYING HOMES AND BUSINESSES ALONG ROUTE 4. $$ CTC003-142110- /O.EXT.KBOX.FL.W.0007.000000T0000Z-130616T0336Z/ /SIMC3.1.ER.130614T0830Z.130615T0600Z.130615T2136Z.NO/ 511 AM EDT FRI JUN 14 2013 THE FLOOD WARNING CONTINUES FOR THE FARMINGTON RIVER AT SIMSBURY. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:30 AM FRIDAY THE STAGE WAS 12.0 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.5 FEET BY 2 AM SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY AFTERNOON. * IMPACT...AT 13.0 FEET...FLOODING AFFECTS OLD FARMS AND TOLLISTON ROADS IN AVON...MEADOW ROAD IN FARMINGTON...AND NOD...RIVERSIDE... AND TERRYS PLAIN ROADS IN SIMSBURY. ROUTE 315 IN SIMSBURY IS ALSO IMPACTED. FLOODING SPREADS INTO PLANTATION COUNTRY CLUB AND ADJOINING TOWN FARM ROAD IN SIMSBURY. ALSO...FLOODING WILL APPROACH THE PAINE BOATHOUSE. $$ MAC017-021-142110- /O.EXT.KBOX.FL.W.0006.130614T0908Z-130617T0600Z/ /DOVM3.1.ER.130614T0807Z.130615T0000Z.130617T0000Z.NO/ 511 AM EDT FRI JUN 14 2013 THE FLOOD WARNING CONTINUES FOR THE CHARLES RIVER AT DOVER. * FROM EARLY THIS MORNING TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 4:45 AM FRIDAY THE STAGE WAS 5.1 FEET. * FLOOD STAGE IS 5.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING. * IMPACT...AT 5.0 FEET...PEOPLE LIVING ALONG THE CHARLES RIVER SHOULD PREPARE FOR FLOODING OF LOW LYING AREAS ALONG THE RIVER. SUSCEPTIBLE LOCATIONS INCLUDE LOW LYING AREAS ALONG FISHER STREET IN NEEDHAM AND A SMALL AREA ON THE SOUTH NATICK AND WELLESLEY LINE ALONG RIVER STREET. $$ RIC003-007-142110- /O.EXT.KBOX.FL.W.0003.000000T0000Z-130617T0400Z/ /CRAR1.2.ER.130608T0835Z.130609T1445Z.130616T2200Z.NO/ 511 AM EDT FRI JUN 14 2013 THE FLOOD WARNING CONTINUES FOR THE PAWTUXET RIVER AT CRANSTON. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 4:45 AM FRIDAY THE STAGE WAS 9.7 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING. * IMPACT...AT 10.0 FEET...FLOODING WILL OCCUR ALONG PIONEER AVENUE... BELLOWS STREET AND VENTURI AVENUE IN WARWICK. SOME HOMES ARE IMPACTED ON AVERY RD AND WELLINGTON AVE IN CRANSTON. $$
877 WGUS81 KBOX 141242 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 842 AM EDT FRI JUN 14 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN CONNECTICUT... FARMINGTON RIVER AT UNIONVILLE AFFECTING HARTFORD COUNTY THE FARMINGTON RIVER AT UNIONVILLE HAS CRESTED JUST BELOW FLOOD STAGE AND IS NOW RECEDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && CTC003-141312- /O.CAN.KBOX.FL.W.0008.000000T0000Z-130614T2019Z/ /UNVC3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 842 AM EDT FRI JUN 14 2013 THE FLOOD WARNING IS CANCELLED FOR THE FARMINGTON RIVER AT UNIONVILLE. * AT 8:30 AM FRIDAY THE STAGE WAS 11.5 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.8 FEET. THE RIVER WILL CONTINUE TO FALL TO 9.0 FEET BY TOMORROW MORNING. * IMPACT...AT 12.0 FEET...MINOR FLOODING OF LOWLAND AREAS ALONG THE RIVER IS EXPECTED...AND MAY INCLUDE LOWEST LYING HOMES AND BUSINESSES ALONG ROUTE 4. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Jun 14, 3:58 AM EDT, 29 minutes earlier.
Area forecast discussion, Jun 14, 3:58 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
358 AM EDT FRI JUN 14 2013
.SYNOPSIS...
THE LOW PRESSURE THAT IS BRINGING RAIN TO THE AREA THIS MORNING
WILL CONTINUE TO MOVE OFFSHORE TODAY...WITH RAIN GRADUALLY
TAPERING OFF. ASIDE FROM THE POSSIBILITY OF AN ISOLATED
THUNDERSTORM IN THE WEST THIS AFTERNOON...HIGH PRESSURE WILL BE
MOVING IN WITH DRY WEATHER EXPECTED INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MSAS SHOWS GRADUALLY DEEPENING LOW PRES IS JUST W OF THE 40/70
BENCHMARK AND CONTINUING TO PUSH ENE WITH TIME. RADAR ECHOS SHOW
THE PRIMARY FRONTOGENESIS/DEFORMATION BAND IS GRADUALLY PIVOTING
FROM A W-E ORIENTATION...TOWARD A MORE N-S ORIENTATION WITH TIME
AS THIS LOW CONTINUES TO MOVE OUT. THIS BAND IS ORIENTED FROM
CENTRAL CT-RI-BOS METRO AND CONTINUES TO WEAKEN WITH TIME AS THE
30-40 KT LLJ MOVES E WITH THE EXITING LOW. HAVE NOTED THAT PRECIP
RATES IN THIS BAND ARE GENERALLY A TENTH TO A QUARTER OF AN INCH
PER HOUR WITH ONLY BRIGHT BANDING SUGGESTED IN THE WEST PER
LATEST DUAL POL CC PRODUCT. NOT EXPECTING AN INCREASE IN PRECIP
RATES AS THIS BAND MOVES THROUGH SO REMAINING PRECIP AMOUNTS ARE
EXPECTED TO ONLY BE ANOTHER 0.5-1.0 INCHES INTO THE MID MORNING.
GUIDANCE CONTINUES TO SHOW THAT THE BULK OF THE PRECIP ENDS AFTER
12Z AS THE LOW MOVES FURTHER E AND THE BAND BEGINS TO DIMINISH IN
SITU DUE TO THE LOSS OF DEFORMATION. FOR MORE INFORMATION
REGARDING THE HYDRO ISSUES...SEE THE HYDRO DISCUSSION BELOW.
OTHERWISE...H85 40KT LLJ WILL MOVE ACROSS THE SE EARLY THIS
MORNING WITH SFC WIND GUSTS 30-40 MPH EXPECTED ON THE CAPE AND
ISLANDS. TIMING OF CURRENT WIND ADVISORY LOOKS GOOD SO WILL KEEP
IT GOING THROUGH 15Z.
AFTER PRIMARY PRECIP ENDS THIS MORNING EXPECTING A TRANSITION
TOWARD DRYING AND GRADUALLY CLEARING SKIES THROUGH THE AFTERNOON.
THE CAVEAT WILL BE IN THE W...WHERE A WEAK COLD FRONT WILL SLIDE E
FROM NY STATE. AM NOTING SOME MODEST INSTABILITY ESPECIALLY IF
SKIES ARE ALLOWED TO BREAK INTO SUN BY THE AFTERNOON. SHOULD THERE
BE ENOUGH BREAKS IN THE CLOUDS...MODEL GUIDANCE SUPPORTS 500-1000
J/KG OF CAPE BUT WITH LITTLE SHEAR AND LAPSE RATES ONLY ABOUT
6-6.5C/KM THUNDERSTORMS SHOULD BE RELATIVELY SHORT LIVED WITH ONLY
A BRIEF HEAVY DOWNPOUR EXPECTED. THE BEST CHANCE FOR THIS WILL BE
FROM THE CT VALLEY AND W WHERE SUN HAS THE BEST CHANCE OF BREAKING
THROUGH THE CLOUDS.
FINALLY...WILL ISSUE A HIGH SURF ADVISORY FOR THE EAST COAST OF
CAPE COD AND NANTUCKET...AND A RIP CURRENT RISK FOR EAST FACING
BEACHES OF MASSACHUSETTS. A E TO NE SWELL IS EXPECTED TO BUILD AS
LOW PRES EXITS TO THE E...WHICH COULD CREATE DANGEROUS SURF AND
RIP CURRENTS ALONG THESE BEACHES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
TONIGHT...
WEAK COLD FRONT MOVES THROUGH THE AREA WITH LITTLE FANFARE AFTER
ANY LATE DAY THUNDERSTORMS DIMINISH IN THE WEST DUE TO LACK OF
DIURNAL HEATING AND DRY AIR MOVING IN QUICKLY ALOFT. EXPECTING
CLEARING SKIES OVERNIGHT AS HIGH PRES THEN MOVES IN BEHIND THE
FRONT. TEMPS WILL RANGE FROM NEAR 60 IN THE BOS-PVD METROS TO THE
MID 40S IN SW NH.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...
* SEASONABLE TEMPS THIS WEEKEND WITH A CHANCE OF SHOWERS SUNDAY
* UNSETTLED AT TIMES EARLY NEXT WEEK WITH BEST CHANCE OF SHOWERS TUE
* MAINLY DRY AND SEASONABLE WED AND THU
OVERVIEW...
WEATHER PATTERN WILL REMAIN SOMEWHAT ACTIVE THROUGH EARLY NEXT WEEK
AS A SERIES OF WEAK DISTURBANCES MOVE THROUGH THE REGION. TIMING
THE SHOWERS WILL BE DIFFICULT ALTHOUGH GFS AND ECMWF AGREE ON TWO
PERIODS OF SHOWERS...SOMETIME LATE SUNDAY AND/OR SUN NIGHT WITH THE
BEST CHANCE COMING LATER MON NIGHT INTO TUE ASSOCD WITH A COLD
FRONT. THEREAFTER...MAINLY DRY CONDITIONS EXPECTED.
SATURDAY...
THE BEST DAY OF THE WEEKEND AS HIGH PRES BUILDS OVER THE OHIO VALLEY
BRINGING DRY AND SEASONABLE CONDITIONS WITH MOSUNNY SKIES. 850 MB
TEMPS NEAR 10C WILL SUPPORT MAXES OF 75-80 DEGREES AND COMFORTABLE
HUMIDITY LEVELS ARE EXPECTED.
SUNDAY INTO SUNDAY NIGHT...
FAST MOVING LOW AMPLITUDE SHORTWAVE SWINGS THROUGH THE REGION SUN
AFTERNOON/EVENING AS A WARM FRONT APPROACHES FROM THE SW. GFS IS
ABOUT 6 HRS FASTER THAN THE ECMWF BRINGING A PERIOD OF SHOWERS INTO
THE REGION SUN AFTERNOON...WITH ECMWF FOCUSING THE RAIN MORE DURING
SUN NIGHT. TIMING IS UNCERTAIN AND WE OPTED FOR CHC POPS SUN
AFTERNOON INTO SUN NIGHT. DID NOT INCLUDE THUNDER AS INSTABILITY
PARAMETERS ARE UNFAVORABLE. EXPECT SUNSHINE TO START THE DAY BEFORE
CLOUDS INCREASE IN THE AFTERNOON FROM WEST TO EAST. SEASONABLE
TEMPS.
MONDAY...
IT APPEARS MOST OF THE DAY MAY SEE DRY CONDITIONS AS SNE WILL BE IN
BETWEEN SYSTEMS AS NEXT AMPLIFYING SHORTWAVE MOVES INTO THE GT LAKES
WITH WEAK SHORTWAVE RIDGING INTO NEW ENG. HOWEVER...GFS AND ECMWF
SHOW INDICATE MARGINAL INSTABILITY DEVELOPING SO CANT RULE OUT AN
ISOLD AFTERNOON SHOWER/TSTM. MONDAY WILL LIKELY BE THE WARMEST DAY
OF THE EXTENDED PERIOD AS 850 MB TEMPS INCREASE TO 12-14C WHICH
SUPPORTS MAXES 80-85 DEGREES AWAY FROM THE COAST.
MON NIGHT INTO TUESDAY...
BEST CHANCE OF SHOWERS/TSTMS AS COLD FRONT MOVES INTO THE REGION ON
TUESDAY. ECMWF IS MORE AMPLIFIED THAN GFS WITH MID LEVEL SHORTWAVE
AND INDICATES A STRONGER FROPA.
WEDNESDAY AND THURSDAY... MAINLY DRY AND SEASONABLE CONDITIONS AS
HIGH PRES BUILDS INTO THE REGION.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...MODERATE CONFIDENCE THROUGH FRIDAY...HIGH CONFIDENCE
TONIGHT.
WIDESPREAD MIX OF MVFR/IFR CONDITIONS IN PERSISTENT RAIN BAND WILL
CONTINUE THROUGH ABOUT 12Z-14Z. AFTER WHICH...EXPECT GRADUAL
IMPROVEMENT THROUGH MID DAY AS THE RAIN DIMINISHES AND LOW CIGS
BEGIN TO BREAK. MAINLY VFR CONDITIONS ARE EXPECTED BY LATE
AFTERNOON/EARLY EVENING AS SKIES GRADUALLY BREAK. WILL NEED TO
MONITOR FOR AFTERNOON/EVENING THUNDERSHOWER PARTICULARLY OVER THE
CT VALLEY W. OTHERWISE...VFR CONTINUES INTO TONIGHT.
WINDS WILL GRADUALLY PIVOT AND INCREASE EARLY THIS MORNING. EXPECT
MAINLY E TO GIVE WAY TO E...THEN FINALLY N. WIND GUSTS WILL RANGE
FROM 15-25 KT IN THE W...TO 20-30 KT IN THE...THEN 30-40 KT AT
TIMES OVER THE CAPE AND ISLANDS. WINDS THEN GRADUALLY DIMINISH
FROM ABOUT MID MORNING INTO THE AFTERNOON.
KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...BUT LOWER CONFIDENCE
IN ACTUAL TIMING. EXPECT IMPROVEMENT THROUGH THE DAY. SOME LIGHT
SEA BREEZES POSSIBLE THIS AFTERNOON.
KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS. MODERATE CONFIDENCE IN
TIMING.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY...HIGH CONFIDENCE. VFR.
SUNDAY INTO MONDAY...MODERATE CONFIDENCE. MOSTLY VFR...BUT LOW PROB
OF BRIEF MVFR IN SHOWERS SUN AFTERNOON/NIGHT. PATCHY IFR COASTAL FOG
SUN NIGHT.
TUESDAY...MODERATE CONFIDENCE. MVFR/IFR CONDITIONS LIKELY AT TIMES
IN -SHRA/FG.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH FRIDAY...MODERATE CONFIDENCE.
GALE FORCE WINDS WILL CONTINUE ON THE SOUTHERN AND SOUTHEASTERN
WATERS INTO THE MID DAY TIMEFRAME...WITH SMALL CRAFT ADVISORY
WINDS TO THE N. WILL CONTINUE GALE WARNINGS FOR THE TIME
BEING...BUT WIDESPREAD SMALL CRAFT ADVISORIES ARE LIKELY TO FOLLOW
WELL INTO THE OVERNIGHT HOURS TONIGHT AS SEAS WILL TAKE SOME TIME
TO SUBSIDE. SO...NE GALES CONTINUE THROUGH ABOUT MID DAY...WITH
SMALL CRAFT WINDS TO FOLLOW INTO THE EVENING. SEAS WILL REMAIN
5-9FT OFFSHORE WELL INTO THE OVERNIGHT HOURS SO MARINE HEADLINES
WILL CONTINUE.
OUTLOOK...SATURDAY THROUGH TUESDAY...
MODERATE CONFIDENCE THROUGH THE PERIOD.
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA THRESHOLDS THROUGH
MONDAY. A PERIOD OF PREFRONTAL SW WIND GUSTS MAY APPROACH 25 KT ON
TUE WITH SEAS BUILDING TO 5-6 FT OVER THE SOUTHERN OUTER WATERS.
SHOWERS AND FOG MAY LIMIT VISIBILITIES AT TIMES SUNDAY NIGHT THROUGH
TUESDAY.
&&
.HYDROLOGY...
WE WILL BE MAINTAINING THE FLOOD WATCH THROUGH 2PM THIS AFTERNOON.
THE BULK OF THE REMAINING RAINFALL SHOULD STAY BELOW AN
INCH...BUT GIVEN THAT RIVERS CONTINUE TO RISE...AND THERE COULD BE
SOME URBAN FLOODING THROUGH THE MORNING COMMUTE...WILL OPT TO KEEP
THE WATCH GOING UNTIL THE RAINS ARE ALLOWED TO COMPLETELY END.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR CTZ002>004.
MA...WIND ADVISORY UNTIL NOON EDT TODAY FOR MAZ022>024.
FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR MAZ002>021-026.
HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR MAZ022-024.
NH...NONE.
RI...WIND ADVISORY UNTIL NOON EDT TODAY FOR RIZ008.
FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR RIZ001>007.
MARINE...GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ231-232-255-
256.
GALE WARNING UNTIL NOON EDT TODAY FOR ANZ233>235-237.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ230-
236.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ251.
GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ254.
&&
SYNOPSIS...KJC/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...KJC
AVIATION...KJC/DOODY
MARINE...KJC/DOODY
HYDROLOGY...STAFFHazardous weather outlook, Jun 14, 4:03 AM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 403 AM EDT FRI JUN 14 2013 CTZ002>004-MAZ002>006-008>013-017-018-026-RIZ001>005-150815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 403 AM EDT FRI JUN 14 2013 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ011-012-015-150815- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 403 AM EDT FRI JUN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015-016-019-150815- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- 403 AM EDT FRI JUN 14 2013 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A MODERATE PROBABILITY THAT DANGEROUS RIP CURRENTS WILL IMPACT ALL OCEAN-FACING BEACHES ACROSS SOUTHERN NEW ENGLAND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ014-020-021-RIZ006-007-150815- SOUTHEAST MIDDLESEX MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- WASHINGTON RI-NEWPORT RI- 403 AM EDT FRI JUN 14 2013 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A MODERATE PROBABILITY THAT DANGEROUS RIP CURRENTS WILL IMPACT ALL OCEAN-FACING BEACHES ACROSS SOUTHERN NEW ENGLAND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ023-RIZ008-150815- DUKES MA-BLOCK ISLAND RI- 403 AM EDT FRI JUN 14 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A MODERATE PROBABILITY THAT DANGEROUS RIP CURRENTS WILL IMPACT ALL OCEAN-FACING BEACHES ACROSS SOUTHERN NEW ENGLAND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022-024-150815- BARNSTABLE MA-NANTUCKET MA- 403 AM EDT FRI JUN 14 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A MODERATE PROBABILITY THAT DANGEROUS RIP CURRENTS WILL IMPACT ALL OCEAN-FACING BEACHES ACROSS SOUTHERN NEW ENGLAND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231-232-255-256-150815- CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 403 AM EDT FRI JUN 14 2013 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ254-150815- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 403 AM EDT FRI JUN 14 2013 ...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-250-251-150815- BOSTON HARBOR-NARRAGANSETT BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 403 AM EDT FRI JUN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ233>235-237-150815- VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 403 AM EDT FRI JUN 14 2013 ...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:58 PM EDT | River Flood Warning | BOX | Capitol Planning Region | 69 hr |
| Jun 13, 11:12 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 2 hr |
| Jun 14, 12:40 AM EDT | Areal Flood Warning | BOX | Capitol Planning Region | 8 hr |
| Jun 14, 7:38 AM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 9 hr |
| Jun 14, 8:31 AM EDT | Areal Flood Warning | BOX | Capitol Planning Region | 7 hr |
| Jun 14, 3:50 PM EDT | Areal Flood Warning | BOX | 13 hr |
Nearby
River Flood Warnings in Connecticut, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.